Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 10, 2015, 5:50 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Mar 10, 2015, 7:00 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2015, 5:50 AM CDT (10:50 UTC)
- In effect from
- Mar 10, 2015, 7:00 PM CDT
- Expired
- Mar 17, 2015, 7:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Angelina River near Alto (ALOT2). The gauge peaked at 29.62 ft at Mar 13, 2015, 12:00 PM CDT.
- Action stage
- 28.5 ft
- Minor stage
- 29 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08036500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:44 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 10, 4:44 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 444 AM CDT TUE MAR 10 2015 .DISCUSSION... CONVEYOR BELT OF TROPICAL MOISTURE IS SLOWLY GETTING SQUEEZED AS DRIER AIR ALOFT IS WORKING TO PINCH OFF THE STREAM OVER W CNTRL MEXICO WHILE LARGE POCKET OF DRY AIR CONTINUES TO HOLD SERVE OVER THE ERN AND SRN GULF. EVEN STILL...ONE MORE SLUG OF MOISTURE IS SEEN WORKING ITS WAY UP THE S TX COAST BUT THE AXIS OF RAINFALL SHOULD CONTINUE TO SHIFT E/SE TODAY SO HAVE TRENDED POPS THAT WAY WITH HIGHER VALUES EAST OF THE I-49 CORRIDOR. FOG HAS ALSO FORMED OVER MUCH OF THE REGION THIS MORNING AND WILL BE A CONCERN DURING THE MORNING COMMUTE ALONG WITH SOME PATCHY DRIZZLE BUT CONDITIONS SHOULD BEGIN IMPROVING BY LATE MORNING AS NW WINDS TICK UP JUST A BIT AND TEMPERATURES CLIMB TOWARD THE 60S FOR THIS AFTERNOON. UNFORTUNATELY THIS STAGNANT PATTERN WILL NOT BE IN A HURRY TO EXIT AS AS THE UPPER TROF WILL REMAIN MIRED OVER THE S CNTRL STATES... ALLOWING DEEP SRLY FLOW TO PREVAIL AND EVENTUALLY RETROGRADE THE RAINFALL AXIS BACK OVER MUCH OF OUR REGION FOR LATE WEDNESDAY AND THURSDAY. HENCE...THE INCREASE IN POPS ONCE AGAIN AFTER A SHORT REPRIEVE FROM THE RAIN FOR MOST OF US OVER THE NEXT 24-36 HOURS. DESPITE THE RAIN AND CLOUDS...OUR TEMPERATURES SHOULD CONTINUE TO AVERAGE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEK WITH NO REAL COLD AIR INTRUSIONS ON THE HORIZON. A DRIER PATTERN SHOULD FINALLY SET UP HEADING INTO THE WEEKEND AS THE MAIN AXIS OF THE UPPER TROF GETS SHUNTED EAST WITH A STRONG SHORT WAVE OVER THE GREAT LAKES/OH VALLEY REGION. THIS WILL GIVE US A MORE ZONAL FLOW PATTERN BY LATE THIS WEEKEND...SLOWLY GIVING WAY TO A WEAK RIDGE FOR THE EARLY PART OF NEXT WEEK WHICH LOOKS TO BE DRY AND SLIGHTLY ABOVE NORMAL THROUGH MONDAY BEFORE A FRONT ATTEMPTS TO BACK DOOR INTO THE REGION VERY LATE IN THE EXTENDED. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 51 68 54 67 / 20 10 10 40 50 MLU 66 53 65 56 69 / 50 40 30 70 70 DEQ 61 47 68 51 66 / 10 10 10 10 20 TXK 61 49 67 52 67 / 10 10 10 20 40 ELD 62 49 66 54 67 / 50 20 20 50 50 TYR 62 49 69 52 66 / 10 10 10 10 20 GGG 62 49 69 53 67 / 10 10 10 20 20 LFK 64 52 68 54 68 / 20 10 10 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Mar 9, 12:08 PM CDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT MON MAR 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...ISOLATED MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF ONE TO THREE INCHES POSSIBLE BEFORE BEGINNING TO DIMINISH FROM WEST TO EAST. RAIN WILL MAKE A RESURGENCE INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THURSDAY... AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. TXZ124>126-136>138-149>153-165>167-101715- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1208 PM CDT MON MAR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAINFALL WILL GRADUALLY INCREASE IN INTENSITY THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES. SOILS ARE ALREADY SATURATED FROM PREVIOUS PRECIPITATION OVER THE LAST WEEK OR SO...AND THE INCREASE IN INTENSITY WILL LIKELY LEAD TO SOME FLASH FLOODING...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN WILL CONTINUE THROUGH EARLY TUESDAY MORNING...WITH WIDESPREAD RAINFALL TOTALS FOR THE EVENT OF TWO TO FOUR INCHES POSSIBLE BEFORE THE RAIN BEGINS TO DIMINISH FROM WEST TO EAST. ANY FLOODING THREAT WILL MOST LIKELY COME TO AN END BY TUESDAY MORNING... AND NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:26 PM CDT | Flash Flood Warning | SHV | Harrison, Panola, Rusk | 3 hr |
| Mar 10, 5:51 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 11 days |
| Mar 10, 5:55 AM CDT | River Flood Warning | SHV | Gregg | 60 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.